MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 3CX*FX25RWC
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has received the device for evaluation; however, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, upon rewarming, the partial pressure of oxygen (po2) kept dropping significantly.It was also noticed that red tinged fluid start coming out the primary and secondary exhaust holes.No known consequence or health impact to patient.Product was not changed out.Procedure completed successfully with unknown amount of blood loss.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on january 16, 2026.Upon further investigation of the reported event, the following information is new and/or changed: g3.(date received by manufacturer), g6.(indication that this is a follow-up report), h2.(follow-up due to additional information and device evaluation), h3.(device evaluated by manufacturer), h6.(identification of evaluation codes 10, 3331, 4210, 4307).Visual inspection of the actual device upon receipt found no anomaly such as damage was found.It was observed that the red transparent liquid was dripping on the floor from the image provided.The returned sample has been rinsed and dried, was tested for oxygen transfer and carbon dioxide removal performance, in accordance with the product inspection protocol.The unit met the factory¿s specification, and no anomaly was found.The unit was then leak tested, in which a colored saline solution was filled in the blood channel of the actual device while circulating, no leaks were found.The blood outlet port was blocked and air pressure of 2kgf/cm2 was applied to the blood channel from the blood inlet port.As a result, no leak was observed inside the housing at the gas channel side.Plasma leakage was considered to have occurred from the provided image, and it is possible that the gas could not be exchanged due to a plasma leak.It is possible that the blood properties changed due to some factors, leading to the production of a substance with surface-active properties.This could have disrupted the relationship between the surface tension of the blood and the gas maintained in the micropores of the fiber.As a result, the fiber became hydrophilic, leading to plasma leakage.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
CAPIOX FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key24096689
Report Number1124841-2026-00009
Device Sequence Number16006088
Product Code DTZ
UDI-Device Identifier00699753450837
UDI-Public(01)00699753450837(17)280731(10)5K04
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K151791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3CX*FX25RWC
Device Catalogue NumberN/A
Device Lot Number5K04
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2025
Supplement Date Received by Manufacturer03/09/2026
Initial Report FDA Received Date01/16/2026
Supplement Report FDA Received Date04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown